Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Anyone using Actemra
avatar
Junebugged posted:
Hey my Doc is about to put me on Actemera. Its a really new drug and wanted to see what anyone else has experienced with it. Any feedback would be great.
Reply
FirstPrevious12NextLast
 
avatar
Byroney_WebMD_Staff responded:
Dear Junebugged,

Hopefully someone with chime in with their experience with the medication. You can try looking it up in our Drug and Treatments Library and see if there are any user reviews posted.

I hope it works very well for you,

Byroney
 
avatar
MLCW1078 responded:
Hi Junebugged,

I was diagnosed with JRA when I was 2 years old. I will be 32 in Oct, so I've been living with Rheumatoid Arthritis "all" my life. I have tried every single medicine/treatment out there. I have also been diagnosed with Fibromyalgia and Osteoporosis.

Anyways, I got my first dose of Actemera on 4/2. I was trying Remicade again before I started the Actemera, but I've already tried Simponi, Cimzia, Humara, Kineret, Enbrel, and all the rest of them. When did you get your first dose?

So far, so good for me. I get my 2nd dose on the 30th. Btw, do you know what your Sedrate is? Also, how long have you had RA for?
 
avatar
Junebugged replied to MLCW1078's response:
I haven't started it yet. I just got it approved through my insurance so I should start it very soon. I've had RA since I was 12 and I'm 28. I've been on enbrel, humira and simponi. Had ok results but the doc says we can do better.
 
avatar
motherlucy responded:
I cannot take Enbrel or Humira (cardiac problems related to Humira) and my Rheumatologist is reluctant to give me Actemera.
 
avatar
MLCW1078 replied to Junebugged's response:
I just got some lab results and my sedrate has dropped from 86 to 32 I believe. I am so glad this medicine is working for me! I have tried everything else and have had no luck. Like I said, I've had it all my life and I have taken every medicine out there to take. Sometimes I feel like a ginnie pig. I know that isn't spelled right either. I don't feel like looking it up! LOL!

I so can't wait for the 2nd dose. I also like the idea of not having to take any pre-meds and that it only takes an hour to infuse. The hospital is my 2nd home anyways, but I do get tired of sitting there for hours. I will let you know how my success is. The only problem so far is my blood pressure. It is kinda high!
 
avatar
bagpipersmom responded:
I have been on actemra since March 2010. I am now on the double dose. I find I feel undre the weather for a few days after the dose then It really helps! The week before it is due I know it is due. I had tried many other drugs..I developed high blood pressure from orencia, had an allergic reaction to remicade and rituxin helped but not enough to endure the side effects. I have developed esophagitis but not sure if it is from the actemra..I hope not!
 
avatar
newportrilady replied to bagpipersmom's response:
Hi! I am on Actemra (had 2nd dose not too long ago) right now seems like the rest of them. I have not been responding well to any of the biologics out there.
 
avatar
bagpipersmom replied to newportrilady's response:
The actemra is helping but when I first started it wasnot helping as much..after 4 doses we doubled the dose and it helps more..I know ra is so discouraging cuz if you cant find a med that works the joint damage continues..I hope to at least be able to function for a few more years! I love to knit, sew, and help in the garden..I dont pace myself as I should most of the time and then pay the price..I am trying to do better..lately I have been getting more depressed and moody...I know some is the meds and some is not getting enough sleep..So I am going to try to so better this week! That is my goal for this week,,do better at pacing myself..rest..exercise..communicate better so i hope that this will be a turning point! I hope that you are feeling better
 
avatar
maybuged replied to bagpipersmom's response:
I am also on actemra double dose. Side effects are bad..headache, nausea, feel bad. Allergic reaction to remicade and yes I have some GI symptoms from actemra. Does any of this sound familiar? Also taking arava. thinking I may have to stop work. No drugs are working.
 
avatar
swingforwishes replied to maybuged's response:
Hi
May I ask what are your GI symptoms?
Are you currently taking methotrexate?
thanks
Sue
 
avatar
bagpipersmom replied to maybuged's response:
Yes it sounds familar..Are you my twin lol...(gotta have a sense of humor to endure this) I do get headaches and nausea around days 10-16 it lasts a day or two. I had an endoscopy a couple of weeks ago and was diagnosed with esophagitis so I am now on another med..I feel like a have a pharmacy in my med closet! The Actemra is helping so the side effects are worth it. I have not been able to work for over 3 years. I have good days and bad days and I have had some issues with mood swings for a long time and am now admitting it! (not from the actemra..from the ra 0 I have to admit I cannot do everything everyone wants me to because I am not working and therefore have the time...I have to learn to admit that I dont feel well and say NO!. My husband has been wonderfulf thru all this and he is the one I lash out at the most..boy do I need to apologise to him! I feel better saying this because I need to admit that I need to be more honest with those around me. I hope that you are doing better .Maybe taking a mediacal leave of absence and see how you do before you give up your job if it is one that you like....
 
avatar
newportrilady replied to maybuged's response:
Arava gave me extremely sensitivity to my scalp!!! Also caused headaches as well. There has been a lot re; Arava lately. Apparently they thought it was easier on the liiver but turns out its not. So I would check on WebMD and type in Arava and see what you can find out.
I had to stop working. I would look like a ghost by the time I came home and talking to the point of exhaustion I just wanted to climb in bed. You know how you can just look at some people and you can see the weariness and illness show on their face, well that was me when I came home. Sometimes I was so tired driving home I actually didn't remember driving home.
 
avatar
newportrilady replied to bagpipersmom's response:
There is always a good place on facebook to go its called
Rheumatoid Arthritis Warrior. We all go there to vent and meet others who are familiar with all of our symptoms. Makes you feel to relate to others, who know exactly what you are talking about.
 
avatar
traacy8888 replied to maybuged's response:
I had gi side effects from Arava. Stop taking it and they all went away in 3 weeks. Maybe it is the Arava.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
34 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.